MAUDE Adverse Event Report: BECTON DICKINSON, S.A. BD NEEDLE 23X1-1/4 ECLIPSE SMARTSLIP; NEEDLE, HYPODERMIC, SINGLE LUMEN

BECTON DICKINSON, S.A. BD NEEDLE 23X1-1/4 ECLIPSE SMARTSLIP; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 305886
Medical Device Problem Code Connection Problem (2900)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/16/2024
Type of Reportable Event Malfunction
Event or Problem Description
Material #: 305902.Batch#: unknown.It was reported that the bd needle 23x1-1/4 eclipse smartslip had a needle connectivity issue resulting in leakage.Rcc received a complaint via email.Email(s) attached.Bd eclipse needle #23g x 1 1/4 inches do not connect to luer lock syringe without maximum effort.Medication will leak from connection.Medication dripped from syringe as writer injecting medication into patient.Manufacturer code/model: 305902.Serial or lot number: (b)(6).Additional information provided: please confirm the batch number.2101010.Any adverse event or serious injury reported to patient or healthcare professional? no apparent harm.Are you able to provide the address of the facility for us to ship the return label? e-mail address for person holding device: penny.Farley@albertahealthservices.Ca site shipping address: didsbury district health services, 1210 20 av, didsbury, ab, t0m 0w0 please confirm whether there was any patient impact.No apparent harm.
 
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Additional Manufacturer Narrative
A device history record review was completed for provided material number 305886 and lot number 2101010.The review did not reveal any detected abnormalities during the production process that could have contributed to the reported defect and all quality tests were found to be within specification.All engagement force results were found to be within specifications for this lot number.As samples were unavailable for return, twenty retained samples of the same lot number were obtained for further evaluation by our quality engineer team.The retained samples were assembled with a bd discardit 2ml syringe.No signs of defective hub connection were identified nor were any signs of leakage detected.Based on the investigation results, an exact cause related to the needle manufacturing process could not be determined at this time.Smartslip technology ¿ has been introduced to ensure a secure connection is made with luer slip syringes.We recommend that the instructions for use are closely followed for the bd eclipse smartslip, which are unique in recommending that the user push firmly when attaching the needle to the syringe and to be sure that the clip component is activated.Also, our needles are manufactured and released according to applicable procedures and specifications that complies with iso (international organization for standardization) standards.At this time, further action has not been determined necessary.Our quality team will continue to closely monitor the manufacturing process for signs of this potential defect and any emerging trends.
 
Event or Problem Description
No additional information.

Brand Name
BD NEEDLE 23X1-1/4 ECLIPSE SMARTSLIP
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BECTON DICKINSON, S.A.
cr mequinenza
s/n
fraga, huesca 22520
SP  22520
Manufacturer (Section G)
BECTON DICKINSON, S.A.
cr mequinenza
s/n
fraga, huesca 22520
SP   22520
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key20239893
Report Number3002682307-2024-00192
Device Sequence Number8090257
Product Code FMI
UDI-Device Identifier50382903058865
UDI-Public(01)50382903058865(11)210111(17)251231(10)2101010
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K100209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2025
Device Catalogue Number305886
Device Lot Number2101010
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/22/2024
Supplement Date Received by Manufacturer11/20/2024
Initial Report FDA Received Date09/17/2024
Supplement Report FDA Received Date11/20/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown